Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Malar rash, extreme fatigue, pain in legs, swollen fingers, blurry vision. Had MRI done. Is it lupus?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
I have been having episodes of a malar rash sometimes on my face, not always, extreme fatigue at times for three to four days at a time. My doctor ran some test and I have a high XXXXXXX ( 1:640) and this is always elevated, high Ck slightly most of the time, elevated CRP slightly. I have had a bone scan that showed OA in several locations, and a Brain MRI that showed multiple white matter lesions which the radiologist stated were way to many for my age which is 54. I do get oral ulcers but not bad. Sometimes my legs and feet and hips hurt so bad that I can hardly walk. When I have my fatigue episodes I can sleep for three days at a time and I have no appetite during these crisis. Most of the time I have no appetite. I do have slightly elevated WBC counts, MRI comments was r/o possible causes of MS or SLE, MRI of the brain showed multiple white lesions and the radiologist commented to me that I have MS or lupus and he was sure and that time will show which one.He is waiting for what he called space in time findings on the next MRI in one year. MRI vascular check for vasculitis was normal. Neuro check showed hyper reflexia at the knees, loss of sensation in lower leg and feet and back, loss of balance slightly to left. Sometimes I will have a headache and become photosensitive. My spinal tap was negative for proteins...should I be worried about having lupus, as I do have pain every time I get up from a chair? My feet burn and swell ( heart check was normal by echo cardiogram and ECG, etc) and my thighs and legs and feet ache every day so bad that I change shoes three times daily and they swell, no bone spurs noted or plantar fascitis. My finger every day when I wake feel swollen, my vision at times is very blurry and my thought pattern is cloudy. I do loose my balance especially on my left side. If I stand and close my eyes I fall to the left but only when I feel I am in a crisis, when I feel good I still have the rash sometimes and always the hip and leg and feet pain.. I have loss of sensation in my feet, you can stick a needle in them and they are numb sometimes, no diabetes signs are present. My feet burn at night and the sheets have to be taken off of them. I am loosing my mind trying to get help with this diagnosis as I have seen several specialist and they all think it definately is something but will not commit to lupus or MS. What ahout regional pain syndrome? In the mean time I am having crisis about once or twice a month and when it happens I am unable to work.
I have had some electrical shocks that make my legs jerk, this happens only when I am feeling really bad. They want me to have a muscle biopsy of my feet to see if I have swollen muscle tissue which my doctor suspects. MRI lesions were located in the periventricular and pericallosal regions as well as the deep white matter of the centrum semiovale bilaterally. I was thinking possibly lupus myositis? Please help.
Thank you,
Posted Wed, 24 Apr 2013 in Lupus
Answered by Dr. Divya Agarwal 3 hours later

Thanks for the query.

Some of the symptoms you described could be due to lupus, like a high XXXXXXX Titer, oral ulcers, photosensitivity, fatigue and arthralgias.

Have you undergone a urine exam for proteinuria?

The white matter changes and headache could be a part of lupus.

I feel you should undergo an ENA test which is a line immune assay to find out if you are positive for any other antibodies which make up the XXXXXXX That will give us more clarity.
But in the meantime you should be on supplements for calcium, vitamin D, folic acid and vitamin b 12.

Hope this answers your query. Let me know if you require further clarification.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor